Jump to content

Update


fight

Recommended Posts

Hello All,

I had a Ct Scan early July and it showed that I had some slight progression with increased plueral effusion. The doc I see in Denver started me on Tarceva. I have been taking it for 9 days and have developed the infamous rash. I have it on my face, chest and back. I saw my local doc today and he wants me to stop taking Tarceva for a few days to see if it will back down the rash. I have also been using a topical ointment and an oral drug to help with the rash. I'm okay with the rash because I hear typically the people with the severe to moderate rash do the best. I'm hoping like heck that Tarceva is working for me! I go back to Denver at the end of the month and follow up with a chest x-ray to determine if the Tarceva is working or not. If Tarceva works and alleviates the fluid then my doc wants to see about doing a pleurodesis. If the Tarceva doesn't help then I will need to have a thorocentesis. I have been feeling good although a bit tired. I have been enjoying my summer and will continue to do so. I live in the moment and enjoy each beautiful moment of my life!

Take Care,

Rachel

Link to comment
Share on other sites

I too, just read an article stating that the folks with the worst rashes, did the best!

I hate to wish rashes on you, but if it means you're getting better, then I hope you stay bumpy! :wink: !! (as long as it doesn't make you uncomfortable, of course) :(

Take care, and nice to "meet" you,

Nova

Link to comment
Share on other sites

I've been thinking about you, Rachel. Hopefully the rash may be a sign of better things to come. Sure hope this is your ticket to remission. Keep that positive attitude......hard to do some days ~ maybe most days......I know. I'll keep one for you on the days it's too hard! Keep enjoying every moment this summer!

Kasey

Link to comment
Share on other sites

My mom took her first Tarceva pill on Tuesday. No rash yet (although they say it takes a week or so), but even the doc said if you get the rash, it's a sign it's working. So I hoping she gets it really bad, but tolerable enough to keep up the dose she's on (150 mg)!

She already has had diarrhea from it. Hope you do great on it too!

Link to comment
Share on other sites

Studies have shown that tht erash is an indicator of success wiht tarceva. It is not the severity of the rash but the presence of the rash that is a good thing. Prayers for good news about that...

Link to comment
Share on other sites

Hi Rachel,

As nasty as the rash looks at first, if you stick with the prescriptions and keep your skin super moisturized (I use regular grocery store Cetaphil lotion), the rash will eventually go away. If you're not suffering too much from other side-effects, I wouldn't go off Tarceva. I hope you have as much success with it as I have. Hang in there.

Trish

Link to comment
Share on other sites

Hi Rachel: hate to hear about your rash, but it seems the presence of a rash is a good news/bad news thing. Good news in that it is probably working, bad news you have to suffer the rash. Lotsa hopes that tarceva will be your magic bullet. Maurice has been on tarceva since the beginning of the year and only has a minor rash but he has been stable so I think tarceva may be doing it's magic.

Good Luck & God Bless

wendyr

Link to comment
Share on other sites

Rachael,

Here's how crazy lung cancer world is. I read about your rash and my first thought for you was "Yippee!"

I guess this is what the call the "new normal." At any rate, I'm thankful for any sign that the Tarceva is working for you. I will pray that it will continue to work.

Susan

Link to comment
Share on other sites

You have a great attitude Rachael keep it going. I pray the Tarceva works for you.

Maybe they can lower the dosage to reduce the rash. I don't have any of my own advice as that was not a treatment my husband had to deal with.

I know you will keep us posted.

Maryanne :wink:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.